Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Can anxiety cause dizzy spells when suffering from spinal stenosis?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 5165 Questions
Question
I have severe spinal stenosis also some collapsed disc in lumbar spine. I have a few surgeries but now that I have so much scar tissue around my spine I'm not able to undergo another surgery I also have severe high blood pressure and anxiety issues. But the last few days I can just be sitting an I get these spells like I'm going to black out my head an my ears get real tight almost like someone is choking me cutting off circulation but only when I'm sitting an not any other time I'm worried it could be serious. Please help!
Posted Fri, 8 Aug 2014 in General Health
 
 
Answered by Dr. Vaibhav Gandhi 7 hours later
Brief Answer:
I will advise you to do MRI spine again.

Detailed Answer:
Hello,

I have studied your case.

I will advise you to do MRI spine again.

This pain and black out symptoms can be due to severe pain.
For spinal canal stenosis its better to do re surgery and get decompression done,


For these symptoms analgesic and neurotropic medication can be started.
Till time, avoid lifting weights, Sit with support to back. You can consult physiotherapist for help.
Physiotherapy like ultrasound and interferential therapy will give quick relief.
I will advise to check your vit B12 and vit D3 level.


My patients get good relief with holistic approach like pranayama, yoga. You can also start them.

If not relieved then you may need to consult psychiatrist for anxiety episodes.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.

Above answer was peer-reviewed by
 
Follow-up: Can anxiety cause dizzy spells when suffering from spinal stenosis? 3 minutes later
I am on anxiety meds as well as pain meds. I have too much scar tissue around my spine I'm not able to undergo another surgery. I'm just worried because i had one of these episodes tonight while driving it got black for a few seconds I had to pull over.
 
 
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
Explained below

Detailed Answer:
Hello

You may need to consult your doctor for black out episode.
He will check your basal parameters and will do required investigation if required.
You may need to take rest till time.Do not drive car till doctors advise.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Can anxiety cause dizzy spells when suffering from spinal stenosis? 3 minutes later
Okay why would it only happen sitting up an I've noticed it only happens in the evening
 
 
Answered by Dr. Vaibhav Gandhi 31 hours later
Brief Answer:
Explained below

Detailed Answer:
Hello

Due to sitting position there can be orthostatic hypertension leading to black out.

Our body has hormonal mechanism which has circadian rhythm [cycle according to time] this can lead to symptoms only in evening.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor